Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 86, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 31, 2022, 3:58 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 6 hr. 29 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2022, 3:58 PM PDT (22:58 UTC)
- Expired
- Jul 31, 2022, 9:45 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 63 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:55 PM PDT | FLASH FLOOD | 4 Wnw Golden Valley, AZ | MOHAVE COUNTY OFFICIALS CLOSED NORTH ESTRELLA ROAD FROM WEST ZUNI DRIVE TO WEST CHINO DRIVE DUE TO FLASH FLOODING. |
| Jul 31, 6:10 PM PDT | FLASH FLOOD | Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM GOLDEN VALLEY. MOHAVE COUNTY EM REPORTED SEVERAL ROADS CLOSED IN GOLDEN VALLEY DUE TO FLASH FLOODING, INCLUDING BOSQUE AND CHINO ROADS. SHERIFF OFFICE ALSO REPORTED HEAVY FLOODING. |
| Jul 31, 6:10 PM PDT | FLASH FLOOD | Golden Valley, AZ | MOHAVE COUNTY EM REPORTED SEVERAL ROADS CLOSED IN GOLDEN VALLEY DUE TO FLASH FLOODING. |
| Jul 31, 6:29 PM PDT | FLASH FLOOD | Golden Valley, AZ | MOHAVE COUNTY EM REPORTED MULTIPLE WATER RESCUES TAKING PLACE IN GOLDEN VALLEY. |
| Jul 31, 6:30 PM PDT | FLASH FLOOD | 2 Ne Hualapai Peak, AZ | EMERGENCY MANAGER REPORTED WATER FLOWING OVER THE ROAD. |
| Jul 31, 6:30 PM PDT | FLASH FLOOD | Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM GOLDEN VALLEY. COUNTY OFFICIAL REPORTED THAT NORTH MCNEAL ROAD WAS CLOSED FROM HIGHWAY 68 TO WEST CHINO DRIVE DUE TO FLASH FLOODING. TIME ESTIMATED BY RADAR. |
| Jul 31, 7:00 PM PDT | FLASH FLOOD | 4 Sse Chloride, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 SSE CHLORIDE. COUNTY OFFICIAL REPORTED THAT NORTH MINERAL PARK ROAD WAS CLOSED FROM OLD BOULDER DAM HIGHWAY TO THE MINE ENTRANCE DUE TO FLASH FLOODING. TIME ESTIMATED BY RADAR. |
| Jul 31, 7:00 PM PDT | FLASH FLOOD | 5 Ssw Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5 SSW GOLDEN VALLEY. MOHAVE COUNTY ROADWORKS REPORTS WEST SINARUMP DR IS CLOSED FROM SOUTH AZTEC RD TO SOUTH GARNET RD DUE TO FLASH FLOODING. |
| Jul 31, 7:00 PM PDT | FLASH FLOOD | 5 Ssw Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5 SSW GOLDEN VALLEY. WEST SINARUMP DRIVE CLOSED FROM SOUTH AZTEC ROAD TO SOUTH GARNET ROAD DUE TO FLOODING. |
| Jul 31, 7:00 PM PDT | FLASH FLOOD | 5 Ssw Golden Valley, AZ | MOHAVE COUNTY ROADWORKS REPORTS WEST SINARUMP DR IS CLOSED FROM SOUTH AZTEC RD TO SOUTH GARNET RD DUE TO FLASH FLOODING. |
| Jul 31, 7:00 PM PDT | FLASH FLOOD | 5 Ssw Golden Valley, AZ | WEST SINARUMP DRIVE CLOSED FROM SOUTH AZTEC ROAD TO SOUTH GARNET ROAD DUE TO FLOODING. |
| Jul 31, 7:00 PM PDT | FLASH FLOOD | 9 Ene Oatman, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 9 ENE OATMAN. WEST OATMAN HIGHWAY CLOSED FROM SOUTH BLACK ROCK ROAD TO EAST SILVER CREEK ROAD DUE TO FLOODING. |
| Jul 31, 7:00 PM PDT | FLASH FLOOD | 9 Ene Oatman, AZ | MOHAVE COUNTY ROADWORKS REPORTS WEST OATMAN HIGHWAY FROM SOUTH BLACK ROCK RD TO EAST SILVER CREEK RD IS CLOSED DUE TO FLASH FLOODING. |
| Jul 31, 7:00 PM PDT | FLASH FLOOD | 9 Ene Oatman, AZ | WEST OATMAN HIGHWAY CLOSED FROM SOUTH BLACK ROCK ROAD TO EAST SILVER CREEK ROAD DUE TO FLOODING. |
| Jul 31, 7:05 PM PDT | FLASH FLOOD | 3 Ssw Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3 SSW GOLDEN VALLEY. SOUTH TEDDY ROOSEVELT ROAD CLOSED FROM WEST SHIPP DRIVE TO WEST SINARUMP DRIVE DUE TO FLOODING. |
| Jul 31, 7:05 PM PDT | FLASH FLOOD | 3 Ssw Golden Valley, AZ | SOUTH TEDDY ROOSEVELT ROAD CLOSED FROM WEST SHIPP DRIVE TO WEST SINARUMP DRIVE DUE TO FLOODING. |
| Jul 31, 7:30 PM PDT | FLASH FLOOD | 1 Ne Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1 NE GOLDEN VALLEY. WEST CHINO DRIVE CLOSED FROM COLORADO ROAD TO NORTH AZTEC ROAD DUE TO FLOODING. |
| Jul 31, 7:30 PM PDT | FLASH FLOOD | 1 Ne Golden Valley, AZ | WEST CHINO DRIVE CLOSED FROM COLORADO ROAD TO NORTH AZTEC ROAD DUE TO FLOODING. |
| Jul 31, 7:35 PM PDT | FLASH FLOOD | 1 Wnw Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1 WNW GOLDEN VALLEY. WEST CHINO DRIVE CLOSED DUE TO FLOODING FROM NORTH COLORADO DRIVE TO NORTH MILKY WAY ROAD. |
| Jul 31, 7:35 PM PDT | FLASH FLOOD | 1 Wnw Golden Valley, AZ | WEST CHINO DRIVE CLOSED DUE TO FLOODING FROM NORTH COLORADO DRIVE TO NORTH MILKY WAY ROAD. |
| Jul 31, 7:35 PM PDT | FLASH FLOOD | 4 E Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 E GOLDEN VALLEY. MOHAVE COUNTY ROADWORKS REPORTS NORTH BOSQUE RD FROM HIGHWAY 68 TO WEST CHINO DR IS CLOSED DUE TO FLASH FLOODING. |
| Jul 31, 7:35 PM PDT | FLASH FLOOD | 4 E Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 E GOLDEN VALLEY. NORTH BOSQUE ROAD CLOSED DUE TO FLOODING FROM HIGHWAY 68 TO WEST CHINO DRIVE. |
| Jul 31, 7:35 PM PDT | FLASH FLOOD | 4 E Golden Valley, AZ | MOHAVE COUNTY ROADWORKS REPORTS NORTH BOSQUE RD FROM HIGHWAY 68 TO WEST CHINO DR IS CLOSED DUE TO FLASH FLOODING. |
| Jul 31, 7:35 PM PDT | FLASH FLOOD | 4 E Golden Valley, AZ | NORTH BOSQUE ROAD CLOSED DUE TO FLOODING FROM HIGHWAY 68 TO WEST CHINO DRIVE. |
| Jul 31, 7:35 PM PDT | FLASH FLOOD | 5 Ssw Chloride, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5 SSW CHLORIDE. MOHAVE COUNTY ROADWORKS REPORTS WEST CHINO DR FROM NORTH COLORADO DR TO NORTH MILKY WAY DR IS CLOSED DUE TO FLASH FLOODING. |
| Jul 31, 7:35 PM PDT | FLASH FLOOD | 5 Ssw Chloride, AZ | MOHAVE COUNTY ROADWORKS REPORTS WEST CHINO DR FROM NORTH COLORADO DR TO NORTH MILKY WAY DR IS CLOSED DUE TO FLASH FLOODING. |
| Jul 31, 7:40 PM PDT | FLASH FLOOD | 3 N Golden Valley, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3 N GOLDEN VALLEY. NORTH LEGEND RANCH ROAD CLOSED DUE TO FLOODING FROM HIGHWAY 93 TO WEST BURRO DRIVE. |
| Jul 31, 7:40 PM PDT | FLASH FLOOD | 3 N Golden Valley, AZ | MOHAVE COUNTY ROADWORKS REPORTS NORTH LEGEND RANCH RD FROM HIGHWAY 93 TO WEST BURRO DRIVE IS CLOSED DUE TO FLASH FLOODING. |
| Jul 31, 7:40 PM PDT | FLASH FLOOD | 3 N Golden Valley, AZ | NORTH LEGEND RANCH ROAD CLOSED DUE TO FLOODING FROM HIGHWAY 93 TO WEST BURRO DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 29 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847
WGUS55 KVEF 312258
FFWVEF
AZC015-NVC003-010245-
/O.NEW.KVEF.FF.W.0086.220731T2258Z-220801T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
358 PM PDT Sun Jul 31 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 745 PM MST /745 PM PDT/.
* At 358 PM MST /358 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly across central Mohave County.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Bullhead City, Kingman, Laughlin, Katherine Landing, Yucca, Windy
Point Campground, Packsaddle Campground, Pierce Ferry And Antares
Roads, Chloride, New Kingman-Butler, Grand Canyon Ranch,
Valentine, Dolan Springs, Blake Ranch Road, Dw Ranch Road, Golden
Valley, Meadview, Grand Canyon Skywalk, Hualapai Mountain Park and
Wild Cow Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3609 11475 3615 11441 3602 11425 3602 11415
3619 11405 3628 11405 3638 11346 3610 11332
3604 11335 3589 11331 3483 11333 3481 11420
3499 11435 3515 11433 3516 11457 3550 11468
3561 11465 3581 11471 3587 11466 3594 11473
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV5 follow-up statements
439
WGUS75 KVEF 010012
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
512 PM PDT Sun Jul 31 2022
AZC015-NVC003-010245-
/O.CON.KVEF.FF.W.0086.000000T0000Z-220801T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
512 PM MST Sun Jul 31 2022 /512 PM PDT Sun Jul 31 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST/745 PM
PDT/ THIS EVENING FOR SOUTHWESTERN MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...
At 512 PM MST /512 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly across central Mohave County.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Bullhead City, Kingman, Laughlin, Katherine Landing, Yucca, Windy
Point Campground, Packsaddle Campground, Pierce Ferry And Antares
Roads, Chloride, New Kingman-Butler, Grand Canyon Ranch,
Valentine, Dolan Springs, Blake Ranch Road, Dw Ranch Road, Golden
Valley, Meadview, Grand Canyon Skywalk, Hualapai Mountain Park and
Wild Cow Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3609 11475 3615 11441 3602 11425 3602 11415
3619 11405 3628 11405 3638 11346 3610 11332
3604 11335 3589 11331 3483 11333 3481 11420
3499 11435 3515 11433 3516 11457 3550 11468
3561 11465 3581 11471 3587 11466 3594 11473
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV438
WGUS75 KVEF 010110
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
610 PM PDT Sun Jul 31 2022
AZC015-NVC003-010245-
/O.CON.KVEF.FF.W.0086.000000T0000Z-220801T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
610 PM MST Sun Jul 31 2022 /610 PM PDT Sun Jul 31 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST/745 PM
PDT/ THIS EVENING FOR SOUTHWESTERN MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...
At 610 PM MST /610 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain over Golden Valley and east of Kingman, along
Interstate 40 between Kingman and the junction with Highway 93.
Between 0.75 and 1.25 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Katherine Landing, Yucca, Windy Point Campground,
Packsaddle Campground, Pierce Ferry And Antares Roads, Chloride, New
Kingman-Butler, Grand Canyon Ranch, Valentine, Dolan Springs, Blake
Ranch Road, Dw Ranch Road, Golden Valley, Meadview, Grand Canyon
Skywalk, Hualapai Mountain Park and Wild Cow Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3609 11475 3615 11441 3602 11425 3602 11415
3619 11405 3628 11405 3638 11346 3610 11332
3604 11335 3589 11331 3483 11333 3481 11420
3499 11435 3515 11433 3516 11457 3550 11468
3561 11465 3581 11471 3587 11466 3594 11473
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP778
WGUS75 KVEF 010131
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
631 PM PDT Sun Jul 31 2022
AZC015-NVC003-010245-
/O.CON.KVEF.FF.W.0086.000000T0000Z-220801T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
631 PM MST Sun Jul 31 2022 /631 PM PDT Sun Jul 31 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST/745 PM
PDT/ THIS EVENING FOR SOUTHWESTERN MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...
At 631 PM MST /631 PM PDT/, Emergency management reported roads
closed throughout Golden Valley with multiple water rescues
occurring from the heavy rain. Between 0.75 and 1.25 inches of rain
have fallen with locally up to 2 inches in Thirteen Mile Wash along
Highway 93. Flash flooding is already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Laughlin, Katherine Landing, Yucca, Windy Point Campground,
Packsaddle Campground, Pierce Ferry And Antares Roads, Chloride, New
Kingman-Butler, Grand Canyon Ranch, Valentine, Dolan Springs, Blake
Ranch Road, Dw Ranch Road, Golden Valley, Meadview, Grand Canyon
Skywalk, Hualapai Mountain Park and Wild Cow Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3609 11475 3615 11441 3602 11425 3602 11415
3619 11405 3628 11405 3638 11346 3610 11332
3604 11335 3589 11331 3483 11333 3481 11420
3499 11435 3515 11433 3516 11457 3550 11468
3561 11465 3581 11471 3587 11466 3594 11473
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP173
WGUS55 KVEF 010220
FFWVEF
AZC015-NVC003-010445-
/O.EXT.KVEF.FF.W.0086.000000T0000Z-220801T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
720 PM PDT Sun Jul 31 2022
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 945 PM MST /945 PM PDT/.
* At 720 PM MST /720 PM PDT/, Rain rates have decreased across
central Mohave County, however automated rain gauges indicated
heavy rain between Golden Valley and Chloride. Also, automated
gauges have shows between 1 and 2 feet of water flowing through
washes. Several water rescues has also taken place around Golden
Valley. Between 0.75 and 1.75 inches of rain have fallen. Flash
flooding is already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Automated gauges.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Laughlin, Katherine Landing, Yucca, Windy Point
Campground, Packsaddle Campground, Pierce Ferry And Antares Roads,
Chloride, New Kingman-Butler, Grand Canyon Ranch, Valentine, Dolan
Springs, Blake Ranch Road, Dw Ranch Road, Golden Valley, Meadview,
Grand Canyon Skywalk, Hualapai Mountain Park and Wild Cow
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3609 11475 3615 11441 3602 11425 3602 11415
3619 11405 3628 11405 3638 11346 3610 11332
3604 11335 3589 11331 3483 11333 3481 11420
3499 11435 3515 11433 3516 11457 3550 11468
3561 11465 3581 11471 3587 11466 3594 11473
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP329
WGUS75 KVEF 010444
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
944 PM PDT Sun Jul 31 2022
AZC015-NVC003-010454-
/O.EXP.KVEF.FF.W.0086.000000T0000Z-220801T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
944 PM MST Sun Jul 31 2022 /944 PM PDT Sun Jul 31 2022/
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MST/945 PM PDT/ THIS
EVENING FOR SOUTHWESTERN MOHAVE AND SOUTHEASTERN CLARK COUNTIES...
The heavy rain has ended. However, extensive flooding of the
Sacramento Wash will continue overnight as runoff moves downstream
toward Topock. Outside of the Sacramento Wash, flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 3609 11475 3615 11441 3602 11425 3602 11415
3619 11405 3628 11405 3638 11346 3610 11332
3604 11335 3589 11331 3483 11333 3481 11420
3499 11435 3515 11433 3516 11457 3550 11468
3561 11465 3581 11471 3587 11466 3594 11473
$$
BKPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:38 PM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 31, 1:38 PM PDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 138 PM PDT Sun Jul 31 2022 .SYNOPSIS...Moist and unstable air is providing conditions that are conducive for heavy rain and flash flooding across much of the area through Monday. Coverage will decrease Tuesday and Wednesday before a more favorable monsoonal flow will allow for another increase in moisture later in the week. Temperatures will trend upward through mid week before reversing course toward weeks end. && .SHORT TERM...Through Monday. Thunderstorm development began early today and coverage has been fairly widespread. With the deep moisture in place and more than sufficient instability, averaging around 1500 J/kg of SBCAPE across most of the forecast area. Thunderstorms have been very efficient rain producers with rain rates of 3 to 4 inches per hour and many storms producing 1 to 2 inches of rainfall in 30 minutes. Although heavy rain and flash flooding are the main threats of the day, there have been more isolated reports of severe hail and wind gusts around 60 mph. Convection will linger the longest this evening across the northerly portions of the forecast area from Inyo and Esmeralda Counties eastward into central Nye and northern Lincoln Counties. The latest hi-resolution models and ensembles are indicating another round of thunderstorm development on Monday, but with a later start than occurred today. The main trigger will be an upper level feature that will be moving northward across southeast California on Monday which will favor western San Bernardino, Inyo, Esmeralda and Nye Counties with lesser coverage elsewhere. .LONG TERM...The main monsoonal ridge will continue to push to the west over the next couple of days and be centered near the Arizona and New Mexico border by Tuesday afternoon. By Thursday, the ridge will lift to the north and be centered near the Four Corners region which will provide another opening of the door to a return of deeper monsoonal moisture and an uptick on thunderstorm coverage through Saturday. Temperatures will trend upward through mid week before reversing course with the next round of moisture from Thursday on in most locations. && .AVIATION...For Harry Reid...Winds are expected to have a southerly component through the evening. The main round of convection is expected to impact the terminal area through 22Z. However, additional showers and thunderstorms cannot be ruled out through sunset. Hi-res model guidance is indicating a later start to the thunderstorm activity tomorrow with overall less coverage compared to today. CIGS of BKN060 are possible with any thunderstorm. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm activity will continue into the evening with KDAG and KBIH being favored. Activity is expected to decrease overnight before redeveloping again by Monday afternoon. Outside of thunderstorm activity, light winds of 10kts or less are expected at all regional TAF sites. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Czyzyk LONG TERM...Czyzyk AVIATION...Czyzyk For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 31, 12:32 PM PDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1232 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 4 SE FURNACE CREEK 36.42N 116.81W
07/30/2022 INYO CA PARK/FOREST SRVC
DEATH VALLEY NATIONAL PARK DISPATCH REPORTED
FLOODING OVER HIGHWAY 190 YESTERDAY.
0350 PM FLASH FLOOD 13 NE DOLAN SPRINGS 35.73N 114.12W
07/30/2022 MOHAVE AZ COUNTY OFFICIAL
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 9
E CHLORIDE. NORTH STOCKTON HILL ROAD CLOSED
DUE TO FLOODING BETWEEN NORTH PIERCE FERRY
ROAD TO MILE MARKER 32 DUE TO WEATHER.
&&
VARIANLocal storm report, Jul 31, 12:33 PM PDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1233 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 NNE NEWBERRY SPRINGS 34.87N 116.66W
07/30/2022 M61 MPH SAN BERNARDINO CA MESONET
SITE AT NEWBERRY ELEMENTARY SCHOOL GUSTED TO
61 MPH AT 308PM. DATA COURTESY OF
EARTHNETWORKS.
0324 PM TSTM WND DMG 2 ENE NEWBERRY SPRINGS 34.84N 116.66W
07/30/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED A
POWERLINE DOWN DUE TO THUNDERSTORM WINDS.
0418 PM TSTM WND DMG 3 NE NEWBERRY SPRINGS 34.86N 116.66W
07/30/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORT OF A BROKEN
POWERPOLE AND LINES HANGING ABOUT 6 FEET OFF
THE GROUND.
0745 PM FLASH FLOOD 4 SE FURNACE CREEK 36.42N 116.81W
07/30/2022 INYO CA PARK/FOREST SRVC
DEATH VALLEY NATIONAL PARK DISPATCH REPORTED
FLOODING OVER HIGHWAY 190 YESTERDAY.
0926 PM TSTM WND GST 19 S HAIWEE 35.87N 117.92W
07/30/2022 M64 MPH INYO CA MESONET
FIVE MILE RAWS SENSOR MEASURED 64 MPH WINDS
FROM NEARBY THUNDERSTORM ACTIVITY.
0325 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.28W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST CHINO DRIVE CLOSED BETWEEN NORTH MILKY
WAY ROAD AND NORTH ESTRELLA ROAD DUE TO
FLOODING.
0350 PM FLASH FLOOD 13 NE DOLAN SPRINGS 35.73N 114.12W
07/30/2022 MOHAVE AZ COUNTY OFFICIAL
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 9
E CHLORIDE. NORTH STOCKTON HILL ROAD CLOSED
DUE TO FLOODING BETWEEN NORTH PIERCE FERRY
ROAD TO MILE MARKER 32 DUE TO WEATHER.
0355 PM FLASH FLOOD 3 SSW GOLDEN VALLEY 35.18N 114.25W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
SOUTH TEDDY ROOSEVELT ROAD CLOSED DUE TO
FLOODING FROM WEST BOLSA DRIVE TO WEST
SHINARUMP DRIVE.
0355 PM FLASH FLOOD 8 SSW GOLDEN VALLEY 35.12N 114.26W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
SOUTH GARNET ROAD CLOSED DUE TO FLOODING
FROM WEST SHINARUMP DRIVE TO WEST OATMAN
HIGHWAY.
0355 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.26N 114.29W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
NORTH ESTRELLA ROAD CLOSED DUE TO FLOODING
FROM WEST CHINO DRIVE TO WEST ZUNI DRIVE.
0400 PM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST OATMAN HIGHWAY CLOSED DUE TO FLOODING
FROM MILE MARKER 40 TO SILVER CREEK ROAD.
0405 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST SHINARUMP DRIVE CLOSED DUE TO FLOODING
FROM SOUTH COLORADO ROAD TO SOUTH GARNET
ROAD.
0745 PM FLASH FLOOD 1 ENE COLORADO CITY 37.00N 112.97W
07/30/2022 MOHAVE AZ FIRE DEPT/RESCUE
COLORADO CITY FIRE CHIEF REPORTED THAT ALL
THE LOW-WATER CROSSINGS OVER SHORT CREEK IN
COLORADO CITY WERE CLOSED DUE TO FLOODING.
&&
VARIANLocal storm report, Jul 31, 1:02 PM PDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
102 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 1 E MOUNTAIN PASS 35.47N 115.53W
07/31/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
FLASH FLOODING REPORTED ON INTERSTATE 15 BY
BAILEY.
&&
VARIANLocal storm report, Jul 31, 1:31 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
131 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND GST 4 ENE FORT IRWIN 35.28N 116.62W
07/31/2022 M61 MPH SAN BERNARDINO CA ASOS
BICYCLE LAKE ASOS REPORTED 61 MPH WINDS FROM
NEARBY THUNDERSTORMS.
0117 PM FLASH FLOOD 12 WNW DEATH VALLEY JUN 36.35N 116.63W
07/31/2022 INYO CA DEPT OF HIGHWAYS
OVER 1 FOOT OF FLOWING WATER OVER HIGHWAY
190 IN DEATH VALLEY. ROAD IS IMPASSABLE AND
HAS BEEN CLOSED.
&&
VARIANLocal storm report, Jul 31, 2:18 PM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD 5 SE PAHRUMP 36.17N 115.91W
07/31/2022 NYE NV LAW ENFORCEMENT
NYE COUNTY SHERIFFS OFFICE REPORTED HIGHWAY
160 AT GAMEBIRD IS CURRENTLY COVERED IN
WATER AND THE ROADWAY IS CLOSED. FLOODING IS
SPREADING WESTWARD AND BEGINNING TO ENTER
THE CITY OF PAHRUMP.
0200 PM FLASH FLOOD 2 SE PAHRUMP 36.19N 115.96W
07/31/2022 NYE NV TRAINED SPOTTER
HIGHWAY 160 AT HOMESTEAD RD FLOODED. EST.
1.5 FEET OF WATER OVER THE ROAD.
0121 PM FLASH FLOOD 11 NE BIG PINE 37.27N 118.15W
07/31/2022 INYO CA LAW ENFORCEMENT
LARGE ROCKS IN ROADWAY. CARS ARE NOT ABLE TO
PASS. WILL TURN VEHICLES AROUND AT DEATH
VALLEY ROAD.
0134 PM FLASH FLOOD 11 SE FURNACE CREEK 36.37N 116.71W
07/31/2022 INYO CA LAW ENFORCEMENT
VEHICLE STUCK IN MUDSLIDE. VEHICLE IS
COMPLETELY COVERED IN MUD.
&&Local storm report, Jul 31, 2:33 PM PDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM FLASH FLOOD 13 NW KELSO 35.16N 115.79W
07/31/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED THAT THE ENTIRE ROADWAY LEADING
TO I-15 IS FLOODED OUT. APPEARS TO BE A LAKE
ON THE ROADWAY. UNABLE TO PASS THROUGH.
0209 PM FLASH FLOOD 25 S SHOSHONE 35.62N 116.26W
07/31/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED LOTS OF ROCK, DEBRIS, AND
STANDING WATER ON SR-127 JUST SOUTH OF
DUMONT DUNES.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:15 AM PDT | Flood Watch | VEF | Clark, Nye | 46 hr |
| Jul 31, 9:49 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Jul 31, 10:12 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 31, 11:19 AM PDT | Flash Flood Warning | VEF | Clark | 109 min |
| Jul 31, 11:25 AM PDT | Flash Flood Warning | VEF | Clark, Nye | 5 hr |
| Jul 31, 12:22 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 7 hr |
| Jul 31, 1:04 PM PDT | Flash Flood Warning | VEF | Clark | 116 min |
| Jul 31, 1:12 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 31, 2:00 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 31, 2:12 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 31, 3:04 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Jul 31, 3:07 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Jul 31, 4:51 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 31, 4:53 PM PDT | Flash Flood Warning | VEF | Nye | 5 hr |
| Jul 30, 6:38 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 67 min |
| Jul 30, 6:52 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 31, 11:16 AM PDT | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 31, 2:04 PM PDT | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 31, 3:41 PM PDT | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 31, 4:49 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.